Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Raleigh, NC

June 25, 2025Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 25, 2025, 4:21 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2025, 4:21 PM EDT (20:21 UTC)
Expired
Jun 25, 2025, 6:45 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4034 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

006 
WGUS52 KRAH 252021
FFWRAH
NCC101-191-252245-
/O.NEW.KRAH.FF.W.0025.250625T2021Z-250625T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
421 PM EDT Wed Jun 25 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southeastern Johnston County in central North Carolina...
  Wayne County in central North Carolina...

* Until 645 PM EDT.

* At 421 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen. Additional rainfall amounts up to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by strong thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Goldsboro, Mount Olive, Fremont, Walnut Creek, Princeton, 
  Pikeville, Seven Springs, Mar-Mac, Brogden, Elroy, Nahunta, 
  Grantham and Cliffs Of The Neuse State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3552 7820 3556 7808 3551 7785 3522 7784
      3518 7790 3517 7798 3518 7798 3519 7802
      3519 7804 3518 7806 3525 7819 3529 7822
      3539 7825

FLASH FLOOD...RADAR INDICATED

$$

CA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:15 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 25, 3:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
315 PM EDT Wed Jun 25 2025

.SYNOPSIS...
A strong ridge of high pressure will extend over the Mid Atlantic
through the rest of the week, then slowly shift offshore toward
Bermuda over the weekend. This will result in a continuation of
dangerously hot weather across the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Wednesday...

-Severe Thunderstorm Watch for Central NC until midnight tonight.

-An Extreme Heat Warning (east) and a Heat Advisory (west) remain in
effect through 800 PM this evening.

-There is an Enhanced Risk (level 3 of 5) and a Slight Risk (level 2
of 5) for severe thunderstorms across central NC this afternoon and
evening.

As storms begin to develop across the region this afternoon, some
could become severe producing strong damaging wind gusts. Storm
motion is slow, and thus flash flooding in urban and poor drainage
areas is also a threat today. The heat is still a threat today as
well as storms are very isolated. Current observations show numerous
areas in 95-100 range for air temperature and with high humidity
values , heat indices are ranging from 103 to 113 degrees. With
SBCAPE values ranging from 4000 to 7000 J/kg expect multi-cellular
and pulse storms this afternoon and evening. These storms are
expected to build quick and collapse just as quick. Storms will
generally move from north to south/southwest through the afternoon
and evening hours. Most models show most of the storm activity
diminishing after midnight for the entire area. Some areas in the
east will see storm potential diminish before that. Lows overnight
will be in the mid 70s.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 226 PM Wednesday...

Heat Advisory for all the region Thursday 11 AM through 700 PM
Thursday.

Marginal risk of severe thunderstorms Thursday afternoon and
evening.

The only significant change to this period was to expand the Heat
Advisory to include all of central North Carolina Thursday. The
convection this evening and what is expected on Thursday will temper
the heat a little, but highs should still reach the mid to upper 90s
with heat indices of 102 to 109 NW to south and urban areas. Thus,
advisory level heat will continue.

There is a marginal risk (level 1 of 5) of additional pulse type
severe storms Thursday afternoon and evening. The overall storms
should be scattered with a more localized damaging wind threat.

The chance of storms will decrease by late Thursday evening with the
loss of heating.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 310 AM Wednesday...

* Continued above normal temps but with less intense heat.

* Little change in the stagnant weak-flow regime through Mon,
  yielding daily late-day storm chances, mainly across the NW half.

* Convection chances increase by Tue.

During this period, the baggy mid-upper low over the Southeast
states will drift slowly NW and N while weakening further, trending
to a broad weak trough over the Mid South and western Carolinas by
late weekend then drifting to over and just E of the Appalachians by
Mon. While we'll no doubt see small day-over-day changes in the
sensible weather, given the weak pressure patterns through a deep
layer, poor mid level flow, and the lack of any significant weather
systems over much of this period, will follow persistence for the
forecast, with temps generally staying above normal in the 90s (as
low level thicknesses stay about 5-10 m above normal each day) and
with late-day scattered storms focused over our N and W areas. With
humidity still elevated, both forecast heat indices and the
experimental Heat Risk product show that additional heat advisories
may be needed Fri-Mon, mainly along and E of Hwy 1, but overall the
most intense and dangerous heat will have subsided. By Tue, a
northern stream trough digging over ON/James Bay/QC and the W Great
Lakes will shift into the Ohio Valley, and this increase in low and
mid level flow with an approaching corresponding cold front should
prompt greater and earlier storm coverage Tue with increased
cloudiness. Expect highs closer to normal, around 90-95. -GIH

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
As of 126 PM Wednesday...

24 hour TAF period: Scattered to possibly numerous thunderstorms are
expected this afternoon spreading SW through the evening. Pulse type
severe storms with damaging wind gusts will pose a hazard with and
near these storms. Otherwise, a return to VFR conditions tonight
with patchy fog possible. Mostly MVFR conditions expected. Another
round of scattered storms is expected Thursday afternoon and
evening.

Outlook: There will be the chance for diurnally driven convection
and early morning fog/low stratus through the end of the week and
weekend. Otherwise, VFR conditions should generally prevail.

&&

.CLIMATE...
Record Daily High Minimum Temperatures...

             Raleigh        Greensboro      Fayetteville

June 25      77 (2010)      75 (2015)       75 (1952)
June 26      77 (2024)      74 (2010)       76 (1997)
June 27      76 (1952)      76 (1969)       77 (1998)
June 28      76 (1952)      76 (1969)       78 (1914)
June 29      78 (1914)      74 (2024)       76 (1969)
June 30      80 (1936)      77 (2024)       79 (1936)

Record Daily Maximum Temperatures...

             Raleigh        Greensboro      Fayetteville

June 25      100 (1952)      101 (1914)     102 (1914)
June 26      103 (2024)      102 (1914)     101 (1951)
June 27      104 (1954)      102 (1954)     102 (1998)
June 28      100 (1959)       99 (1959)     105 (1954)
June 29      105 (2012)      102 (2012)     106 (2012)
June 30      105 (2012)      101 (1959)     102 (2012)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 8 PM EDT this evening for
NCZ007>011-024>028-040>043-076>078-088-089.
Heat Advisory from 11 AM to 7 PM EDT Thursday for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
Heat Advisory until 8 PM EDT this evening for NCZ021>023-038-
039-073>075-083>086.

&&

SYNOPSIS...Hartfield
NEAR TERM...CA
SHORT TERM...Badgett
LONG TERM...Hartfield
AVIATION...Badgett
CLIMATE...Badgett
Hazardous weather outlook, Jun 25, 4:08 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
408 PM EDT Wed Jun 25 2025

NCZ021>023-038-039-073>075-083>086-261200-
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Moore-
Anson-Richmond-Scotland-Hoke-
408 PM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 459 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, there is a Marginal Risk (level 1 of 5) for strong to
severe storms on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ007>011-024>028-040>043-076>078-088-089-261200-
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland-
Sampson-
408 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 459 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Extreme Heat Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, there is a Marginal Risk (level 1 of 5) for strong to
severe storms on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 25, 3:55 PM EDT, 26 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Raleigh NC
355 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Tstm Wnd Dmg     4 ESE Youngsville       36.00N 78.42W
06/25/2025                   Franklin           NC   911 Call Center

            Corrects previous tstm wnd dmg report from 4
            ESE Youngsville. Numerous trees down east of
            Youngsville.

&&

DL
Local storm report, Jun 25, 3:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
358 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Dmg     2 WNW Goldsboro         35.39N 78.01W
06/25/2025                   Wayne              NC   911 Call Center

            Multiple trees down in Goldsboro, including
            at least one at 707 Mulberry St.

&&

MWS
Local storm report, Jun 25, 4:00 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
400 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     Tstm Wnd Dmg     1 NNW Goldsboro         35.39N 77.98W
06/25/2025                   Wayne              NC   911 Call Center

            Tree down on power lines on 2nd St.

&&

MWS
Local storm report, Jun 25, 4:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
403 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     3 SSW Clinton           34.96N 78.36W
06/25/2025                   Sampson            NC   911 Call Center

            Trees down southwest of Clinton.

&&

DL
Local storm report, Jun 25, 4:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
414 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tstm Wnd Dmg     Princeton               35.47N 78.16W
06/25/2025                   Johnston           NC   911 Call Center

            One tree down.

&&

MWS
Local storm report, Jun 25, 4:19 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
419 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     4 NNW Battleboro        36.10N 77.78W
06/25/2025                   Nash               NC   911 Call Center

            Numerous trees down across northeastern Nash
            Co.

&&

DL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:41 AM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more39 hr
Jun 25, 12:43 PM EDTSpecial Weather StatementRAHWarren32 min
Jun 25, 1:43 PM EDTSpecial Weather StatementRAHVance32 min
Jun 25, 1:47 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake58 min
Jun 25, 2:12 PM EDTSevere Thunderstorm WarningRAHHalifax, Vance, Warren48 min
Jun 25, 2:27 PM EDTSevere Thunderstorm WarningRAHGranville, Vance30 min
Jun 25, 2:36 PM EDTSevere Thunderstorm WarningRAHSampson39 min
Jun 25, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren29 min
Jun 25, 3:01 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne44 min
Jun 25, 3:11 PM EDTAreal Flood AdvisoryRAHJohnston, Wake2 hr
Jun 25, 3:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance49 min
Jun 25, 3:22 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash38 min
Jun 25, 3:22 PM EDTSevere Thunderstorm WarningRAHSampson38 min
Jun 25, 3:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke58 min
Jun 25, 3:35 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson40 min
Jun 25, 3:40 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne41 min
Jun 25, 3:45 PM EDTSevere Thunderstorm WarningRAHWayne60 min
Jun 25, 4:06 PM EDTSevere Thunderstorm WarningRAHSampson54 min
Jun 25, 4:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more49 min
Jun 25, 4:24 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland51 min
Jun 25, 4:52 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson53 min
Jun 25, 5:13 PM EDTSevere Thunderstorm WarningRAHScotland62 min
Jun 25, 5:46 PM EDTAreal Flood AdvisoryRAHHoke, Richmond, Scotland3 hr
Jun 25, 5:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore52 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore56 min

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.